Alert archive / Florida / River Flood Warnings in 2011

River Flood Warning 6, NWS Tampa Bay, FL

August 21, 2011Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 21, 2011, 6:13 PM EDT for Manatee County, Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 6:13 PM EDT (22:13 UTC)
Expired
Aug 22, 2011, 8:00 AM EDT
In force
14 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.22 ft at Aug 21, 2011, 8:00 PM EDT.

actionminormoderate5101508/2108/2208/23
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WGUS42 KTBW 212213
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT SUN AUG 21 2011

 A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE MANATEE RIVER AT 
MYAKKA HEAD...

RECENT HEAVY RAINFALL HAS CAUSED THE WATER LEVELS TO RISE ON THE MANATEE
RIVER AT MYAKKA HEAD. THE LEVEL IS EXPECTED TO REMAIN AROUND FLOOD STAGE 
BEFORE SLOWLY FALLING. THE WATER COULD RISE MORE IF ADDITIONAL RAINFALL
FALLS IN THE BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-221113-
/O.NEW.KTBW.FL.W.0006.110821T2213Z-110822T1200Z/
/MKHF1.1.ER.110821T2115Z.110822T0000Z.110822T0600Z.NO/
613 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM THIS EVENING UNTIL MONDAY MORNING
* AT 5PM SUNDAY THE STAGE WAS...11.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE SOMETIME TOMORROW.
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL, RURAL KIBLER AREA BEGINS TO FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON MAR 9 
  1969.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

MANATEE
 MYAKKA HEAD  11  11.0  SUN 05 PM  10.7    8.1    5.7    4.6    4.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 21, 1:58 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 21, 1:58 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
158 PM EDT SUN AUG 21 2011

.SHORT TERM (TONIGHT - TUESDAY)...
A MID AND UPPER LEVEL TROUGH WILL REMAIN ALONG THE U.S. EAST COAST
THROUGH THE SHORT TERM PERIOD WHILE STRONG UPPER RIDGING CONTINUES
FROM THE DESERT SOUTHWEST EAST ACROSS THE SOUTHERN PLAINS. AT THE
SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC WEST ACROSS THE
CENTRAL PENINSULA WILL MAINTAIN A LIGHT SOUTHEAST TO SOUTHERLY WIND
FLOW OVER THE FORECAST AREA. AMPLE MOISTURE (PW'S AOA 2 INCHES)
COMBINED WITH DAYTIME HEATING WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS EACH DAY DURING THE
AFTERNOON AND EVENING HOURS WITH VERY SLOW MOVING STORMS PRODUCING
SOME LOCALLY HEAVY RAINFALL AMOUNTS. SIMILAR TO YESTERDAY THE MAV
POPS CONTINUE TO LOOK TOO LOW...SO WILL STAY CLOSER TO THE NAM AGAIN
AND KEEP POPS IN THE 40 TO 50 PERCENT RANGE. DAYTIME HIGH TEMPERATURES
WILL RANGE FROM AROUND 90 ALONG THE IMMEDIATE COAST TO THE MID 90S
INLAND WITH OVERNIGHT LOWS IN THE MID 70S INLAND AREAS AND UPPER 70S
TO AROUND 80 ALONG THE COAST.

.LONG TERM (TUESDAY NIGHT - SUNDAY)...FIRST COUPLE DAYS OF LONG TERM
PERIOD WILL BE FAIRLY BENIGN WITH AN UPPER TO MID LEVEL LONG WAVE RIDGE
OVER THE WESTERN U.S. AND SOUTHERN PLAINS AND A SUBTROPICAL SURFACE
RIDGE AXIS NORTH OF TAMPA. THIS WILL ALLOW FOR EASTERLY SURFACE
FLOW THROUGH THURSDAY WHEN THE INFLUENCES OF IRENE WILL SHIFT THE
FLOW TO OUT OF THE NORTH. AFTER THAT...SEE OFFICIAL NHC FORECAST
TRACK ON IRENE THROUGH DAY 5 THEN GFS SOLUTION PUTS THE TRACK OF
IRENE INTO BETTER AGREEMENT WITH ECMWF...MAKING LANDFALL NEAR MIAMI
AND TRACKING ALONG THE EASTERN HALF OF THE PENINSULA...PASSING EAST
OF ORLANDO FRIDAY AFTERNOON AND SPEEDING PAST JACKSONVILLE AND OUT
OF THE STATE FRIDAY NIGHT. FROM NHC FORECAST EXPECT THE INTENSITY
OF IRENE TO WEAKEN AFTER CROSSING HISPANIOLA BUT WILL LIKELY BE
TROPICAL STORM STRENGTH WHEN IT MAKES LANDFALL IN SOUTH FLORIDA
REGION. POPS WILL GENERALLY BE IN THE 40 TO 50 PERCENT RANGE...WITH
60 PERCENT CHANCES ACROSS THE AREA FRIDAY AS THE TROPICAL SYSTEM
PASSES THE AREA.

IN THE WAKE OF IRENE...SURFACE WINDS OVER CENTRAL AND SOUTHERN
FLORIDA WILL BE WESTERLY THIS WEEKEND.

&&

.AVIATION...
EXPECT GULF AND SEA BREEZES TO REACH TPA AND SRQ SOON WITH WESTERLY
WIND SHIFT SO WILL SHOW THOSE AT 18Z. MAIN TSRA SHOULD DEVELOP AFTER
BOUNDARY PASSES SO VCTS SHOULD SUFFICE. FMY AND RSW MAY SEE BRIEF
PERIOD OF MVFR/IFR LATER THIS AFTERNOON...BUT CONFIDENCE TOO LOW
TO INCLUDE AT THIS TIME.

&&

.MARINE...
SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC EXTENDING WEST ACROSS
THE CENTRAL PENINSULA WILL MAINTAIN A LIGHT SOUTHEAST TO SOUTHERLY
WIND FLOW ALONG WITH SLIGHT SEAS OVER THE GULF WATERS TONIGHT THROUGH
EARLY WEDNESDAY...WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING
NEAR SHORE EACH AFTERNOON. DURING THURSDAY AND FRIDAY WINDS AND SEAS
WILL BE ON THE INCREASE AS TROPICAL CYCLONE IRENE APPROACHES FROM THE
SOUTHEAST. HOW MUCH OF AN IMPACT ON THE COASTAL WATERS WILL ALL DEPEND
ON THE INTENSITY AND EXACT TRACK OF IRENE...BUT BASED ON THE CURRENT
FORECAST TRACK AND TIMING FROM THE NATIONAL HURRICANE CENTER WILL LIKELY
SEE SMALL CRAFT CONDITIONS DEVELOP BY EARLY THURSDAY WITH DETERIORATING
CONDITIONS CONTINUING THROUGH FRIDAY. FOR ADDITIONAL INFORMATION ON
IRENE...SEE THE LATEST ADVISORIES BEING ISSUED BY THE NATIONAL
HURRICANE CENTER.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  93  79  93 /  20  40  20  40
FMY  75  94  78  93 /  20  50  20  50
GIF  75  95  77  95 /  20  50  20  50
SRQ  75  93  78  92 /  20  30  20  40
BKV  72  94  73  94 /  20  40  20  40
SPG  81  93  82  93 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...63/JILLSON
Hazardous weather outlook, Aug 21, 5:05 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EDT SUN AUG 21 2011

FLZ039-042-043-048>052-055>057-060>062-065-212115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
505 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A TYPICAL SUMMERTIME WEATHER PATTERN IS EXPECTED WITH SCATTERED
AFTERNOON INTO EVENING THUNDERSTORMS ALONG SEABREEZE BOUNDARY
INTERACTIONS. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY
WINDS...FREQUENT DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL
THAT COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS. TO BE SAFE IMMEDIATELY STOP ALL OUTDOOR ACTIVITIES AND MOVE
INDOORS IF YOU HEAR THUNDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL CONTINUE EACH DAY WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE.

THE NATIONAL HURRICANE CENTER IS FORECASTING TROPICAL STORM IRENE
TO MOVE FROM THE NORTHERN CARIBBEAN INTO THE SOUTH FLORIDA PENINSULA
THURSDAY NIGHT INTO FRIDAY. WE WILL CONTINUE TO CLOSELY MONITOR
THE PROGRESS OF THIS SYSTEM AND COORDINATE WITH THE NATIONAL HURRICANE
CENTER FOR POTENTIAL LOCAL IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:14 PM EDTSpecial Weather StatementTBWManatee, Sarasota46 min
Aug 21, 7:30 PM EDTSpecial Weather StatementTBWHillsborough45 min

Nearby

River Flood Warnings in Florida, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.